Nebraska, 2004Flash Flood in Nebraska, June 16, 2004
June 16, 2004 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 3:13 PM CST, 10 hours 47 minutes earlier.
Area forecast discussion, Jun 15, 3:13 PM CST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION...COR FOR FLOOD WATCH TIMES
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
413 PM CDT TUE JUN 15 2004
.DISCUSSION...
MAIN CONCERNS CONTINUE TO BE FLOODING AND SEVERE WEATHER IN EARLY
PART OF THE FORECAST.
SHORT TERM...STORMS SHOULD DEVELOP ALONG COLD FRONT SW THRU NC
NEBRASKA AND PUSH EAST. SHEAR PARAMETERS SUGGEST THAT TORNADO
POTENTIAL IS BEST IN SD...BUT CANNOT BE RULED OUT IN FAR NORTHERN
NEB WITH SOME INDICATION OF INCIPIENT DRYLINE AROUND ONL. REST OF
THE AREA MAY REMAIN WEAKLY CAPPED THIS EVENING...BY PRESENT
APPEARACE OF CLOUDS...BUT IS LIKELY TO SUPPORT TSTMS DRIFTING IN
FROM THE WEST LATER TONIGHT.
TSTMS LIKELY ONGOING WED MORN...AND IF NOT WILL EASILY DEVELOP IN
THE VCNTY OF THE FRONT. COMBINATION OF DAYTIME HEATING AHEAD OF THE
FRONT AND COLD UPPER TROUGH MOVING EWD OUT OF THE PACIFIC NW SHOULD
ALLOW THE FRONT TO PRODUCE SOME SVR TSTMS IN THE AFTN AND EVE.
ATMOSPHERE REMAINS VERY MOIST...AND LOW PRES INDUCED IN CO MOVES
INTO KS DURING THE DAY...ENHANCING CONVERGENCE AND LIFT IN THE
FRONTAL ZONE. MODELS ALL AGREE ON A LARGE PRECIP BULLSEYE MOVING
THROUGH EASTERN NEB INTO WESTERN IA IN WED INTO WED NIGHT...BUT
DIFFER ON DETAILS OF TIMING AND EXACT LATITUDE. AS THIS WILL BE
INFLUENCED BY TONIGHTS CONVECTION...DID NOT ATTEMPT TO FORECAST.
HOWEVER...EXTENDED FLOOD WATCH INTO LATE WED NIGHT...BY WHICH TIME
FRONT SHOULD BE SOUTHEAST OF THE AREA.
THU AND EARLY FRIDAY LOOK DRY AND COOLER...BUT THERE IS ANOTHER
CHANCE OF PRECIP LATE FRIDAY INTO SAT...AND AGAIN ABOUT TUESDAY.
DID NOT DEVIATE GREATLY FROM PREV FCST. OVERALLL...THE PATTERN DOES
NOT APPEAR TO BE AS PRONE TO WETNESS OR SEVERE WEATHER UNTIL THE
FLOW BECOMES MORE SOUTHWESTERLY ALOFT. THIS WOULD BE NEXT TUE AT
THE EARLIEST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH UNTIL 4 AM THURSDAY.
IA...FLOOD WATCH UNTIL 4 AM THURSDAY.
&&
POLLACK
Hazardous weather outlook, Jun 15, 4:35 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
535 PM CDT TUE JUN 15 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
535 PM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
THUNDERSTORMS ARE EXPECTED TONIGHT INTO WEDNESDAY ACROSS MUCH OF THE
OUTLOOK AREA AS A COLD FRONT MOVES INTO THE REGION. SOME OF THE
STORMS COULD BE SEVERE WITH THE MAIN THREATS EXPECTED TO BE LARGE
HAIL AND DAMAGING WINDS. THE COMBINATION OF SATURATED GROUND AND
SLOW STORM MOVEMENT WILL ALSO CREATE THE POTENTIAL FOR FLOODING.
THEREFORE...FLOOD WATCHES ARE IN EFFECT FOR MUCH OF EASTERN NEBRASKA
INTO PARTS OF SOUTHWEST IOWA TONIGHT AND WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT WITH SEVERE STORMS
STILL POSSIBLE. THE THREAT FOR HEAVY RAIN AND FLOODING WILL
ALSO CONTINUE WITH A FLOOD WATCH REMAINING IN EFFECT UNTIL 4 AM
THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
SATURDAY AND AGAIN ON TUESDAY. IT IS STILL TOO SOON TO DETERMINE
THE POTENTIAL STRENGTH OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY.
KING
In the hours before
Special weather statement, Jun 15, 8:57 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
957 PM CDT TUE JUN 15 2004
NEZ011-012-015>018-160315-
ANTELOPE-CEDAR-KNOX-PIERCE-THURSTON-WAYNE-
INCLUDING THE CITIES OF...HARTINGTON...NELIGH...WAYNE
957 PM CDT TUE JUN 15 2004
TORNADO WATCH #478 WILL BE ALLOWED TO EXPIRE AT 10 PM FOR THE
FOLLOWING COUNTIES OF NORTHEAST NEBRASKA: ANTELOPE...CEDAR...
KNOX...PIERCE...THURSTON AND WAYNE.
KING
Special weather statement, Jun 16, 1:57 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 AM CDT WED JUN 16 2004
NEZ050-065-078-088-160815-
BUTLER-JEFFERSON-SALINE-SEWARD-
INCLUDING THE CITIES OF...CRETE...FAIRBURY...SEWARD
257 AM CDT WED JUN 16 2004
SEVERE THUNDERSTORM WATCH NUMBER 481 IS ALLOWED TO EXPIRE AT 3 AM
FOR THE FOLLOWING COUNTIES IN SOUTHEAST NEBRASKA...BUTLER...SEWARD...
SALINE...AND JEFFERSON. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THROUGH THE MORNING WITH SOME GUSTY WINDS AND SMALL HAIL
POSSIBLE.
DERGAN
Flash Flood, Boone
- When
- June 16, 2:00 AM CST to 5:30 AM CST
- Where
- Boone County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding and closures of Highways 91 and 14 near Albion, Highway 32 around Petersburg and Highway 52 east of Primrose. Flooding and debris was also reported for a while for across Highway 56. The flooding caused some cars and trucks to go into ditches. Many county roads were also flooded in the northern part of the county. Just north of Primrose 3.5 inches of rain fell that night, with 2.57 inches reported in Lorretto. Standing water remained over many county roads through much of the 17th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405346.